Hail, Lafayette
- When
- February 25, 9:03 PM CST
- Where
- Lafayette County, 0.69 mi N of Lewisville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -93.580
A strong dry line developed over north central Texas on the afternoon of February 25th and began moving eastward in conjunction with an upper level trough moving through the mid-Mississippi Valley. Moderate lapse rates and lift associated with the dry line helped spur a line of storms in the late afternoon hours over northeast Texas and southwestern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong dry line developed over north central Texas on the afternoon of February 25th and began moving eastward in conjunction with an upper level trough moving through the mid-Mississippi Valley. Moderate lapse rates and lift associated with the dry line helped spur a line of storms in the late afternoon hours over northeast Texas and southwestern Arkansas. The storms marched eastward throughout the evening and produced hail mainly under 1 inch in many locations across east Texas, southern Arkansas, and northwest Louisiana with some wind damage reported in southern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 25, 7:56 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CST MON FEB 25 2008
.UPDATE...
ANOTHER UPDATE TO TEXT AND GRIDS FOR SVR WATCH 75. PENNY SIZE HAIL WAS
REPORTED AT MT VERNON TEXAS...SEE LSR FOR DETAILS. MORE HAIL AND
POSSIBLY SOME DAMAGING WINDS WILL BE WHAT WE WILL SEE ASSOCIATED
WITH THESE STORMS. STORMS ARE EXPECTED TO CONTINUE TO INTENSIFY...AS
BOUNDARY MOVES FURTHER INTO THW CWA INTERACTING WITH DEEPER MOISTURE.
ELEVEN
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 44 57 30 56 / 40 0 0 0
MLU 45 57 29 54 / 50 0 0 0
DEQ 38 52 24 54 / 30 0 0 0
TXK 42 55 30 57 / 30 0 0 0
ELD 42 55 27 55 / 50 0 0 0
TYR 42 59 31 59 / 30 0 0 0
GGG 43 58 30 58 / 40 0 0 0
LFK 45 65 29 61 / 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON FEB 25 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY SOUTH WINDS...WILL INCREASE DURING THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. WIND SPEEDS OF 15 TO 25 MPH... GUSTING TO 30 MPH...IN PARTS OF TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...ARE EXPECTED. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE AS A FAST MOVING COLD FRONT MOVES THROUGH THE FOUR STATE AREA. CHANCES WILL BE BEST IN SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS...AND BRIEF HEAVY RAINFALL. A FEW STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TONIGHT. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL MOUNT VERNON 33.17N 95.22W
02/25/2008 E0.75 INCH FRANKLIN TX LAW ENFORCEMENT
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL PITTSBURG 33.00N 94.97W
02/25/2008 E0.75 INCH CAMP TX FIRE DEPT/RESCUE
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 NNE HUGHES SPRINGS 33.07N 94.60W
02/25/2008 E0.75 INCH CASS TX LAW ENFORCEMENT
&&
12The Shreveport radar (KSHV), 104 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed along Hwy. 167 between El Dorado and Calion, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77375, 77376, 77379, 77381, 77397.